Flood, Fayette
- When
- May 18, 9:22 PM EST to May 19, 2:00 AM EST
- Where
- Fayette forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
Trailer park near Hopwood flooded.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 18, 7:00 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 800 PM EDT TUE MAY 18 2004 MADE UPDATE TO DISCONTINUE SEVERE THUNDERSTORM WATCH PER SPC DISCUSSION. RECENT RADAR DATA CONTINUES TO SHOW THUNDERSTORM COMPLEXES CONTINUING TO MOVE EASTWARD AT 30 KNOTS ALONG THE COLD FRONTAL BOUNDARY THAT IS BECOMING ORIENTED WEST TO EAST. THE LAST COMPLEX SHOULD MOVE THROUGH THE UPPER OHIO VALLEY BETWEEN 2 AM AND 6 AM. THIS TIMING IS SUPPORTED BY THE 18Z ETA RUN. CONSIDERING THE RUC SHOWS SOME INSTABILITY STILL REMAINS...WILL KEEP MENTION OF GUSTY WIND AND HAIL WITH THE STORMS...BUT THE MAIN THREATS WILL BE HEAVY RAIN AND FREQUENT LIGHTNING. SO THE FLOOD WATCH WILL BE CONTINUED UNTIL 6 AM WEDNESDAY. THERE CAN BE SOME LINGERING FLOODING AFTER THAT TIME SO IT IS POSSIBLE THE FLOOD WATCH MAY HAVE TO BE EXTENDED LATER INTO WEDNESDAY. REST UNCHANGED. ...GIORDANO .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH UNTIL 600 AM EDT WEDNESDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 600 AM EDT WEDNESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 600 AM EDT WEDNESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 600 AM EDT WEDNESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT TUE MAY 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 210 PM EDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THEIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE UPPER OHIO VALLEY. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. THERE MAY BE ENOUGH HEAVY RAIN WITH THE THUNDERSTORMS TO CAUSE FLOODING ALONG STREAMS AND IN AREAS WITH POOR DRAINAGE. THERE MAY ALSO BE PERIODS OF FREQUENT CLOUD TO GROUND LIGHTNING WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... ON DAY 2... THERE MAY STILL BE FLOODING FROM RUNOFF FROM THE HEAVY THUNDERSTORM RAINS OF DAY 1. FOR DAY 3 THROUGH DAY 7... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME... ALTHOUGH THERE WILL BE A THREAT OF THUNDERSTORMS MOST DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD ST. CLAIRSVILLE 40.08N 80.90W
05/18/2004 BELMONT OH PUBLIC
AREA ROADS AND LOW LYING AREAS FLOODED.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 PM EDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD MINERAL CITY 40.60N 81.36W
05/18/2004 TUSCARAWAS OH LAW ENFORCEMENT
FLOODING ALONG STATE ROUTE 800.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 4 NE NEW PHILADELPHIA 40.53N 81.39W
05/18/2004 TUSCARAWAS OH LAW ENFORCEMENT
FLOODING ALONG STATE ROUTE 212.
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL NEW WATERFORD 40.18N 80.65W
05/18/2004 0.75 INCH BROOKE WV TRAINED SPOTTER
0515 PM HAIL NEW WATERFORD 40.85N 80.62W
05/18/2004 0.75 INCH COLUMBIANA OH TRAINED SPOTTER
0545 PM FLOOD NEW KENSINGTON 40.57N 79.75W
05/18/2004 WESTMORELAND PA EMERGENCY MNGR
FLOODING ALONG ROUTE 366 IN NORTERH PART OF COUNTY.
0545 PM FLOOD MILLVALE 40.48N 79.97W
05/18/2004 ALLEGHENY PA EMERGENCY MNGR
FLOODING IN MILLVALE AND OAKMONT.
0600 PM FLASH FLOOD DELLROY 40.56N 81.20W
05/18/2004 CARROLL OH EMERGENCY MNGR
FLOODING IN DELLROY.
0616 PM FLASH FLOOD CARROLLTON 40.58N 81.09W
05/18/2004 CARROLL OH EMERGENCY MNGR
BASEMENT FLOODING.
0620 PM FLASH FLOOD 5 NW NELLIE 40.39N 82.14W
05/18/2004 COSHOCTON OH EMERGENCY MNGR
FLOODING ALONG ROUTE 206 AT WALHONDING.
0620 PM FLOOD 7 E DUNCAN FALLS 39.87N 81.79W
05/18/2004 MUSKINGUM OH EMERGENCY MNGR
CONTINUED FLOODING ALONG ROUTE 146.
0640 PM TSTM WND DMG CONESVILLE 40.19N 81.89W
05/18/2004 COSHOCTON OH EMERGENCY MNGR
TREES DOWN.
0650 PM TSTM WND DMG RIMERSBURG 41.04N 79.50W
05/18/2004 CLARION PA EMERGENCY MNGR
TREES DOWN.
0700 PM FLOOD MINERAL CITY 40.60N 81.36W
05/18/2004 TUSCARAWAS OH EMERGENCY MNGR
FLOODING ON ROUTES 212 AND 800 JUST SOUTH OF MINERAL
CITY.
0722 PM FLOOD FLUSHING 40.15N 81.07W
05/18/2004 BELMONT OH EMERGENCY MNGR
ROUTE 331 FLOODED BETWEEN FLUSHING AND HALLOWAY.
0735 PM FLOOD NORWICH 39.98N 81.79W
05/18/2004 MUSKINGUM OH EMERGENCY MNGR
ROUTE 22 FLOODED.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
925 PM EDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG SLIPPERY ROCK 41.07N 80.06W
05/18/2004 BUTLER PA EMERGENCY MNGR
2 TREES DOWN.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EDT TUE MAY 18 2004 MDZ001-WVZ023-041-190230- GARRETT MD-PRESTON WV-TUCKER WV- 939 PM EDT TUE MAY 18 2004 ...THUNDERSTORMS WITH HEAVY DOWNPOURS MOVE THROUGH THE COUNTY... THUNDERSTORMS WITH HEAVY DOWNPOURS AND DANGEROUS LIGHTNING WILL MOVE ACROSS PRESTON AND TUCKER COUNTIES IN NORTHERN WEST VIRGINIA AND GARRETT COUNTY IN WESTERN MARYLAND UNTIL 10:30 PM. THE HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD PRODUCE MINOR FLOODING IN LOW LYING AREAS. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY.
1 flood. Local standard time, as filed.
Trailer park near Hopwood flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398763.